oh-myyy-ribbon
News

31-Year-Old Man Chugs Erectile Dysfunction Drug And Ends Up With Permanent Color Vision Damage 😮

Shutterstock/Sean Nel

Some people just have to learn the hard way...


A 31-year-old New York man has been left seeing red--literally--after downing a massive dose of the key ingredient in Viagra, and it seems the side effect may be permanent.

Sildenafil citrate is known to have possible vision-related side effects even in a normal dose contained within a typically prescribed pill. Blurred vision, increased sensitivity to light, and a change in blue-tinted color vision are possible, but usually last no more than 24 hours.

But that's not how it worked out for this man, according to a study reported in the journal Retinal Cases, who started experiencing multicolored light flashes, light sensitivity, and a red tint to his vision. The former two symptoms subsided by the time he went to the doctor, but the latter has persisted for over a year.

Since the man purchased the liquid sildenafil citrate from an online pharmacy and reportedly chugged it right from the bottle, which he probably should've known was a bad idea, doctors have no idea how much he actually took, nor do they know what exactly he took in the first place, as online pharmacies are notorious for distributing contaminated drugs.

"People live by the philosophy that if a little bit is good, a lot is better," said lead study author Richard Rosen, which seems like the biggest understatement ever uttered when it comes to the topic of erections.

Naturally, social media was alight with a measured and substantive discussion of the newly discovered scientific LOL JK it was just all boner jokes:












At any rate, it turns out that the drug may have damaged the man's retinal cones--the cells of the eye that perceive color––on a microscopic level, similar to damage done by genetic disorders like color blindness. Turns out that old wives' tale about a certain something making you go blind may not have been entirely off-base after all. You've been warned, gents!

H/T Gizmodo, Motherboard